Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Am Board Fam Pract. 2005 Mar-Apr;18(2):147-9.

Excess factor VIII: a common cause of hypercoagulability.

Author information

  • 1Department of Family Medicine, Stony Brook University, Stony Brook, NY, USA. rbobrow@notes.cc.sunysb.edu

Abstract

BACKGROUND:

Elevations of coagulation factor VIII have recently been described in significant numbers of patients with venous thromboembolism (VTE) previously thought to have had an "idiopathic" event. Three patients from a family practice are presented with recurrent VTE and increased factor VIII levels.

METHOD:

The case histories and results of laboratory tests were reviewed.

RESULTS:

The 3 patients had no other clear coagulopathy. In 2 of the 3, the increase was confirmed with a second reading.

CONCLUSIONS:

Factor VIII assay should be considered in the work-up of idiopathic, recurrent VTE. Long-term anticoagulation may be appropriate in this setting.

Comment in

PMID:
15798145
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk